TITLE

Multiple-dose vials of heparin recalled due to allergic reactions

PUB. DATE
March 2008
SOURCE
Endocrine Today;3/10/2008, Vol. 6 Issue 4, p35
SOURCE TYPE
Newspaper
DOC. TYPE
Article
ABSTRACT
The article focuses on recall of the multiple-dose vials of heparin from Baxter Healthcare Corporation after reports of serious allergic reactions, hypotension and even death associated with the product. According to the article, an overwhelming majority of adverse events occurred in patients receiving the drug in high bolus doses. The article mentions that the U.S. Food and Drug Authority (FDA) urges health care professionals to select a different source of heparin or use blood-thinning drugs when possible.
ACCESSION #
31725069

 

Related Articles

  • Multiple-dose vials of heparin recalled due to severe allergic reactions. Adams, Stacey L. // Hem/Onc Today;2/25/2008, Vol. 9 Issue 3, p2 

    The article reports on the decision of Baxter Healthcare Corporation to temporarily discontinue manufacturing its multiple-dose vials of heparin. The reason behind the decision was reports of serious allergic reactions, hypotension and even death. A press release by the U.S. Food and Drug...

  • Heparin.  // Reactions Weekly;6/30/2012, Issue 1408, p18 

    The article describes the case of a male infant patient who developed multiple fractures while undergoing heparin therapy for an arterial thrombus.

  • Heparin.  // Reactions Weekly;6/30/2012, Issue 1408, p18 

    The article describes two cases of male patients with cardiovascular disease who developed thrombocytopenia while receiving treatment with heparin.

  • Heparin.  // Reactions Weekly;1/5/2013, Issue 1433, p24 

    The article describes the case of a 68-year-old man who developed heparin-induced thrombocytopenia with thrombosis (HITT) complicated by intracerebral haemorrhage and deep venous thrombosis (DVT) after receiving heparin.

  • Heparin.  // Reactions Weekly;1/5/2013, Issue 1433, p25 

    The article describes the case of a 15-year-old girl who developed type II heparin-induced thrombocytopenia (HIT) while receiving heparin for systemic anticoagulation.

  • Heparin.  // Reactions Weekly;1/5/2013, Issue 1433, p25 

    The article describes the case of a 57-year-old with hereditary haemorrhagic telangiectasia who experienced worsening of epistaxis during treatment with therapeutic doses of unfractionated heparin.

  • Heparin.  // Reactions Weekly;11/3/2012, Issue 1426, p25 

    The article describes the case of a 72-year-old man who developed heparin-induced thrombocytopenia (HIT) post-surgical thrombotic thrombocytopenic purpura following coronary bypass graft surgery.

  • Heparin.  // Reactions Weekly;10/15/2011, Issue 1373, p18 

    The article describes the cases of eight women who developed moderately severe anaphylactoid hypotensive disorders due to contamination of heparin with oversulfated chondroitin sulfate.

  • Heparin.  // Reactions Weekly;7/28/2012, Issue 1412, p23 

    The article describes the case of a 33-year-old woman who developed thrombocytopenia while receiving treatment with unfractionated heparin for deep vein thrombosis.

Share

Read the Article

Courtesy of VIRGINIA BEACH PUBLIC LIBRARY AND SYSTEM

Sorry, but this item is not currently available from your library.

Try another library?
Sign out of this library

Other Topics